MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220

ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220
Model Number FITBONE
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.
 
Event or Problem Description
Received information stating that a fitbone nail stopped working during treatment.Two retrograde lateral femoral fitbones were implanted on (b)(6) at (b)(6) hospital.Two weeks later and after 1,5cm, the right nail was no longer advancing.On (b)(6), a revision surgery was performed to try to restart the nail replacing the receiver.
 
Additional Manufacturer Narrative
An off-label use was identified based on the x-ray analysis provided by the customer, specifically in relation to the following points: · a leg length discrepancy of less than 20 mm.· a load exceeding 20 kg, due to the simultaneous implantation of two nails[?]one in the right leg and one in the left.These contraindications are documented in the relevant ifu pq fbc.Additionally, the x-ray of the right limb revealed that the nail cable was positioned in the knee joint, compared to the position of the cable in the left leg.Furthermore, through the provided photo, it was possible to highlight that the presence of blood residue in the receiver connector does not affect its functionality, as per the device's design.Device involved in this event was returned to manufacturer and the investigation in ongoing.As soon as the analysis is completed a follow up report will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Conclusions during the visual inspection of the returned device, damage to the bipolar connector was confirmed.This was most likely enhanced by the cable placement, as evident in the provided x-rays, near the knee joint.This placement likely increased mechanical stress on the cable.The placement of the bipolar connector in an area subject to greater mechanical stress could have contributed to the issue notified.Furthermore, through follow-up with the customer, it was observed that the nail had been sterilized by the hospital using a non-validated method before sending it back for analysis.Analysis of manufacturing records confirmed that the noticed devices were released as conforming according to specifications.The following contraindications are documented in the relevant ifu pq fbc: (i) off-label use (since two implants were simultaneously implanted, making it impossible to comply with the weight bearing at 20 kg stated in the ifu) and (ii) differences in leg length of less than 20 mm.
 
Event or Problem Description

Brand Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220
Common Device Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key22802397
Report Number9680825-2025-00028
Device Sequence Number8950744
Product Code HSB
UDI-Device Identifier18053340344678
UDI-Public18053340344678
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K203399
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFITBONE
Device Catalogue Number60001764.
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer10/23/2025
11/12/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/28/2025
11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexMale